MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION MAX ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO VISION MAX ANALYZER GEL; AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Model Number 6904577
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Mxp32210136 ra602179 on (b)(6) 2023, a customer contacted ortho care to report what was described as discrepant reactions in abo typing for two patient samples using ortho biovue system abo-rh reverse cassette lot abr385j in conjunction with their ortho vision max biovue analyzer #j80002366 equipped with software version 5.13.4.Reagent: ortho biovue system abo-rh reverse cassette (product code 707100; lot abr385j; expiry 21 august 2023; manufactured 24 november 2022) sample information patient 1 sample id (b)(6) known to be b(abo2) blood group.Patient 2 sample id (b)(6) known to be ab(abo3) blood group.The customer reported that, on (b)(6) 2023, they had tested samples from patient 1 and patient 2 for abo forward and reverse typing using ortho biovue system abo-rh reverse cassette lot abr385j in conjunction with their ortho vision max biovue analyzer, and that they had obtained the following results: patient 1: ab(abo3) positive patient 2: b(abo2) positive the customer stated that patient 1 had informed them that blood group ab(abo3) was incorrect, and they are blood group b(abo2).The customer reported that, on the same day, they had repeated testing for both patient samples for abo forward and reverse typing using the same reagents and analyzer, and that they had obtained the following results: patient 1: b(abo2) positive patient 2: ab(abo3) positive due to the discrepancy between results, the customer reported that, on the same day, they repeated testing again for both patient samples for abo reverse typing using the same reagents and analyzer, and that they had obtained the following results: patient 1: b(abo2) positive patient 2: ab(abo3) positive the customer confirmed that no biased result was reported to a physician.The customer confirmed that the patients were not harmed as a result of the reported events.
 
Additional Manufacturer Narrative
Investigation details: ortho care tss reviewed the customers sample metering report and analyzer logs via e-connectivity from the customers ortho vision max biovue analyzer and determined that the two sample tubes from the first run were manually assigned to their positions parallel to the analyzer raising two srdr80 (sample barcode cannot be read) condition codes.It was further confirmed that the incorrect use of the assigned to position had occurred as the two patient samples were distinguishable by their plasma color: sample id ~(b)(6) (b) plasma color is darker than sample id ~(b)(6) (ab).Though results screen captured are not clear to compare, it is observable that b type is slightly darker than ab type.Conclusion: the discrepancy event was due to wrongly manual assigned samples to position.The customer was provided with findings and referred to customer letter (cl2022-099).The customer letter further discusses the identified possible issue when utilizing ¿assign to position¿ function which will allow user to manually load samples, but if the instrument detects an alternate barcode in the assigned position, the actual barcode is not utilized, and the sample id entered using the ¿assign to position¿ function will be associated with the testing of the sample in that position.No further investigation was carried out on these incidences.The assignable cause of the discrepant reactions in abo typing is associated with user error, the customer utilizing the ¿assign to position¿ function on the vision software but placing the samples in the incorrect positions within the rack.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagents or analyzer to perform as intended.No further complaints of this type have been received from the customer site since the time of the reported event(s).Investigation summary: discrepant abo typing results for two patient samples.The assignable cause was determined to be operator use error.No general product failure was identified.No biased result was reported to a physician.The patient was not harmed.

Brand Name
ORTHO VISION MAX ANALYZER GEL
Common Device Name
AUTOMATED BLOOD GROUPING & ANTIBODY TEST SYSTEM
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17105926
Report Number0002250051-2023-00101
Device Sequence Number2773427
Product Code KSZ
UDI-Device Identifier10758750012824
UDI-Public10758750012824
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6904577
Device Catalogue Number6904576
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown